| Model Number |
TFNT00 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-healthcare professional reported during an intraocular lens (iol) implant procedure, noticed lens had a crack through the microscope, when tried to remove it from the bag it ended up breaking, reported no harm to patient.
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.The lens is cut in half, typical of insertion and removal from the eye.Scratches are observed on the optic surface.On piece of the optic has a split from the edge towards the center of the optic.The other half of the optic has a large crack near the center of the lens.Marks are observed on both sides of the optic that are similar to those left by a surgical instrument used to grasp the lens.Associated products were not provided.It is unknown if qualified products were used.Lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Company foldable iols are qualified for use with company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).